Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS New York, NY

July 15, 2014Nassau County, Queens County, New York

NWS New York, NY issued this flash flood warning at Jul 15, 2014, 2:55 PM EDT for Nassau County, Queens County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 2:55 PM EDT (18:55 UTC)
Expired
Jul 15, 2014, 5:45 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:00 PM EDTFLASH FLOODEast Meadow, NYUNDERPASS FLOODING. TIME ESTIMATED.
Jul 15, 4:00 PM EDTFLASH FLOODWoodmere, NYPENINSULA BLVD CLOSED DUE TO FLOODING. TIME ESTIMATED.
Jul 15, 4:05 PM EDTFLASH FLOODHempstead, NYNUMEROUS UNDERPASSES BENEATH SOUTHERN STATE PARKWAY CLOSED DUE TO FLOODING...INCLUDING PENNINSULA BLVD...LONG BEACH RD...AND MILLBURN AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WGUS51 KOKX 151855
FFWOKX
NYC059-081-152145-
/O.NEW.KOKX.FF.W.0022.140715T1855Z-140715T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
255 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 545 PM EDT

* AT 250 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH 
  TORRENTIAL RAINFALL OVER THE REGION MOVING NORTHEAST AT 30 MPH. 
  THE HEAVIEST STORMS WERE CURRENTLY OVER THE FIVE TOWNS AREA. 

* THESE STORMS AND ONES THAT FOLLOWING WILL CAUSE SIGNIFICANT
  FLOODING OF AREA ROADWAYS THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE AT 1-800-226-0217...OR BY E MAIL AT
OKX.SPOTTERS@NOAA.GOV

&&

LAT...LON 4080 7377 4082 7376 4084 7373 4086 7368
      4085 7366 4087 7366 4092 7354 4092 7351
      4090 7349 4081 7345 4067 7354 4058 7376

$$

JST
2 follow-up statements
023 
WGUS71 KOKX 151958
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT TUE JUL 15 2014

NYC081-152000-
/O.CAN.KOKX.FF.W.0022.000000T0000Z-140715T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUEENS NY-
358 PM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME EASTERN 
QUEENS...

THE HEAVIEST RAIN OCCURRED OVER CENTRAL AND WESTERN QUEENS WHERE A 
FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4059 7376 4060 7374 4061 7374 4061 7376
      4063 7376 4065 7373 4071 7373 4076 7369
      4079 7360 4085 7347 4081 7345 4067 7354
      4058 7376

$$

NYC059-152145-
/O.CON.KOKX.FF.W.0022.000000T0000Z-140715T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-
358 PM EDT TUE JUL 15 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR 
SOUTHWESTERN AND CENTRAL NASSAU COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN HAS MOVED OUT OF THE COUNTY WITH ONLY LIGHT RAIN OVER THE 
WARNED AREA. 

1 TO 2 INCHES HAS FALLEN FROM THE THUNDERSTORMS EARLIER THIS 
AFTERNOON FROM THE FIVE TOWNS TO HEMPSTEAD TO HICKSVILLE. FLOODING 
ON AREA ROADWAYS WILL SLOWLY RECEDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4059 7376 4060 7374 4061 7374 4061 7376
      4063 7376 4065 7373 4071 7373 4076 7369
      4079 7360 4085 7347 4081 7345 4067 7354
      4058 7376

$$

JST
225 
WGUS71 KOKX 152102
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT TUE JUL 15 2014

NYC059-152111-
/O.CAN.KOKX.FF.W.0022.000000T0000Z-140715T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-
502 PM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NASSAU COUNTY...

LIGHT RAIN IS OCCURRING OF THE COUNTY AS OF 5 PM. FLOOD WATERS FROM 
THUNDERSTORMS EARLIER THIS AFTERNOON ARE RECEDING THOUGH SOME 
ROADWAYS REMAIN CLOSED. 

ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT THAT COULD LEAD TO 
ADDITIONAL FLOODING...SO A FLOOD WATCH REMAINS IN EFFECT. BE 
PREPARED FOR ADDITIONAL FLOODING OVERNIGHT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4059 7376 4060 7374 4061 7374 4061 7376
      4063 7376 4065 7373 4071 7373 4076 7369
      4079 7360 4085 7347 4081 7345 4067 7354
      4058 7376

$$

JST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:12 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 15, 2:12 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION THROUGH TONIGHT AND SLOWLY
MOVES ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. HIGH
PRESSURE BUILDS OVER THE REGION WEDNESDAY NIGHT THROUGH FRIDAY.
THE HIGH MOVES EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR
THE WEEKEND AND REMAINS INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES WITH THIS UPDATE. JUST INCREASED POPS OVER THE
CITY AND ADJACENT AREAS FOR THE REST OF THE AFTERNOON.

OVERALL...THE HIGHER COVERAGE OF CONVECTION WILL BE PRIMARILY WEST
OF EASTERN LONG ISLAND AND SE CT. CAPES INCREASING 1000-2000
J/KG...AND UP TO AROUND 3000 J/KG ACROSS PARTS OF NJ. WITH BULK
SHEAR 0-6KM OF 35-40 KT...SOME THUNDERSTORMS COULD BE
SEVERE...WITH DAMAGING WIND GUSTS AS THE MAIN THREAT.

IN ADDITION...PWATS STAY NEAR 2 INCHES WITH A MOISTURE RICH AIRMASS
THAT THUNDERSTORMS CAN TAP INTO. THEREFORE...HEAVY RAIN AND A FLASH
FLOOD THREAT REMAINS. SEE HYDRO SECTION FOR MORE DETAILS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
FOR TONIGHT...THE APPROACH OF THE RIGHT REAR QUAD OF THE UPPER LEVEL
JET AND INCOMING UPPER LEVEL TROUGH WITH HEIGHT FALLS OF
APPROXIMATELY A 60M AT 500MB AND 250MB AS SHOWN BY MODELS. THIS
WILL PROVIDE STEERING EASTWARD MOTION TO THE COLD FRONT AT THE
SFC...WHICH WILL BEGIN TO ENTER INTO WESTERN PORTIONS TONIGHT.

THEREFORE...SHOWERS AND THUNDERSTORMS REMAIN. BULK SHEAR MAY LOWER
SOMEWHAT AND WITH DIMINISHING CAPE TO MAINLY AROUND 1000 J/KG OR
LESS...UPDRAFTS TO THUNDERSTORMS WILL NOT BE AS STRONG...LIMITING
MORE OF THE SEVERE THREAT. HOWEVER...THE CONVERGENCE WILL BE
STRONGER WITH THE FRONT MOVING IN AND HIGH PWATS NEAR 2 INCHES
REMAIN. HENCE...HEAVY RAIN AND SOME GUSTY WINDS WILL STILL BE A
MAIN IMPACT OF THESE THUNDERSTORMS.

FOR WEDNESDAY...THE HEIGHT FALL RATE DECREASES WITH APPROXIMATELY
A 10-20M DROP AT 500MB AND 250MB. THE JET WILL BE ORIENTED MORE SW
TO NE WITH RIGHT REAR QUAD FULLY MOVING INTO AREA. THE COLD FRONT
AT THE SFC WILL BE MOVING SLOWLY FROM WEST TO EAST ACROSS THE
AREA...CLEARING WESTERN PORTIONS BY AFTERNOON BUT OUT ON EASTERN
LONG ISLAND AND SE CONNECTICUT...LIKELY NOT CLEARING UNTIL THE
EVENING.

THE PWATS FINALLY LOWER DURING THE DAY WEDNESDAY WITH DRIER AIR
MOVING IN BEHIND THE FRONT. THE PWATS STAY NEAR 1.7 TO 2" ACROSS
EASTERN SECTIONS...SE CONNECTICUT AND EASTERN LONG ISLAND THROUGH
THE DAY. THIS SHOULD LIMIT MORE OF THE HEAVY RAIN TO THESE EASTERN
SECTIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A BROAD UPPER TROUGH WILL REMAIN ACROSS THE NORTHEAST AND INTO THE
MID ATLANTIC STATES INTO EARLY THURSDAY MORNING. AT THE SURFACE A
COLD FRONT WILL BE TRACKING THROUGH THE FORECAST AREA. THE TREND HAS
BEEN TO SLOW THE PROGRESSION OF THE COLD FRONT. CURRENTLY THE FRONT
IS EXPECTED TO CLEAR SOUTHEASTERN CONNECTICUT AND EASTERN LONG
ISLAND WEDNESDAY EVENING. HOWEVER...WITH THE UPPER TROUGH
REMAINING...THE FRONT MAY NOT MOVE EAST UNTIL LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING. HEIGHT BEGIN TO RISE DURING THURSDAY. A
RATHER STRONG VORT MAX ROTATES THROUGH THE BASE OF THE TROUGH LATE
THURSDAY AS THE ENTRANCE REGION OF THE UPPER JET ON THE EAST SIDE OF
THE TROUGH MOVES INTO THE REGION. THERE MAY BE ENOUGH LIFT FOR SOME
LIGHT SHOWERS OR SPRINKLES INLAND DURING THE AFTERNOON. NEAR ZONAL
FLOW DEVELOPS THURSDAY NIGHT INTO FRIDAY AS A SURFACE HIGH MOVES
ACROSS THE REGION. ANOTHER WEAK UPPER WAVES MOVES INTO THE AREA LATE
FRIDAY NIGHT INTO SATURDAY AND REMAINS INTO MONDAY. AT THE SURFACE
COMPLEX FRONTAL BOUNDARIES DEVELOP OFFSHORE AND INTO THE OHIO VALLEY
AND PENNSYLVANIA. THIS SYSTEM REMAINS IN THE VICINITY INTO MONDAY
BEFORE WEAKENING. WILL KEEP LOW CHANCE POPS BEGINNING SATURDAY AND
CONTINUING INTO MONDAY. SURFACE HIGH REMAINS NOSED INTO THE REGION.
ANY PRECIPITATION WILL LIKELY BE LIGHT WITH WEAK ISENTROPIC LIFT AND
LIMITED INSTABILITY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH IMPACT AVIATION WEATHER EVENT THIS AFTERNOON.

TSTMS RAPIDLY DEVELOPING IN VCNTY NYC TERMINALS AT 18Z. ENHANCED
THREAT OF TSTMS AND HEAVY RAIN WILL CONTINUE INTO THE EARLY
EVENING. PCPN LIKELY TO MAINTAIN ITSELF AT TIMES AFTER 00Z FOR
SEVERAL HOURS. ANY TSTMS COULD PRODUCE CONVECTIVE WIND GUSTS ALONG
WITH TORRENTIAL RAIN.

SOUTH WINDS BETWEEN 8 AND 12 KTS TODAY. OCNL GUSTS PSBL THIS
AFTN...INTO THE HIGHER TEENS...BUT NOT ENOUGH TO INCLUDE IN ALL TAFS.
GUSTS BETWEEN 30-40 KTS PSBL WITH ANY TSTM ACTIVITY AS WELL. WINDS
WILL SHIFT LATE TONIGHT AS COLD FRONT SLOWLY MOVES THROUGH THE
REGION.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KLGA FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KEWR FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND. HAZE ALOFT IS BEING
OBSERVED.

KTEB FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KHPN FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KISP FCSTER COMMENTS: MODERATE CONFIDENCE OF MDT/HVY PCPN 19-03Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED...SHRA ENDS FROM WEST TO EAST IN THE MORNING. OCNL PERIODS
OF MVFR OR LOWER...IMPROVING TO VFR.
.THURS-FRI...VFR.
.SAT AND SUN...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN SHRA/TSTM WEST
OF A LINE FROM WESTERN CT TO CENTRAL LONG ISLAND.

&&

.MARINE...
SCA FOR HAZARDOUS SEAS ON THE OCEAN REMAINS IN EFFECT THROUGH
TONIGHT. BUT WITH LOWER CONFIDENCE OF THE WAVE HEIGHT FORECAST
BEYOND TONIGHT...HALTED ON THE EXTENSION OF THE SCA FOR HAZ SEAS
INTO WED UNTIL WAVEWATCH GUIDANCE STARTS PERFORMING A LITTLE
BETTER WITH THIS EVENT.

WIND GUSTS GENERALLY STAY BELOW SCA THROUGH WED.

A COLD FRONT WILL MOVE EAST OF THE FORECAST WATERS WEDNESDAY
EVENING. WINDS ARE EXPECTED TO BE LOWER THAN SMALL CRAFT
LEVELS...HOWEVER SMALL CRAFT SEAS WILL CONTINUE THROUGH WEDNESDAY
NIGHT AS A PROLONGED PERIOD OF SOUTHERLY WIND AHEAD OF THE COLD HAVE
HELPED TO BUILD SEAS TO 5 TO 6 FT ON THE OCEAN WATERS EAST OF FIRE
ISLAND INLET.

WITH HIGH PRESSURE BUILDING BEHIND THE COLD FRONT THROUGH FRIDAY AND
A WEAK FRONTAL SYSTEM MOVING INTO THE WATERS FOR SATURDAY WIND AND
SEAS WILL REMAIN BELOW SMALL CRAFT THURSDAY THROUGH SATURDAY NIGHT.

&&

.HYDROLOGY...
A HUMID AIRMASS REMAINS IN PLACE WITH PWATS AROUND 2". SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAIN AGAIN THROUGH LATE TONIGHT
AND PRIMARILY ACROSS SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND
DURING THE FIRST HALF OF THE DAY WEDNESDAY. ADDITIONAL RAINFALL
OF 1.5-2" EXPECTED THROUGH WEDNESDAY...MUCH OF IT FALLING THROUGH
WEDNESDAY MORNING. STORM TOTAL RAINFALL WILL STILL RANGE FROM
2-3" WITH SOME AREAS PICKING UP BETWEEN 3-5" IN HEAVIER AREAS OF
CONVECTION. FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
NIGHT...EXCEPT FOR EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT
WHERE IT IS NOW IN EFFECT UNTIL 2PM WEDNESDAY. ANOTHER BIG FACTOR
INTO KEEPING THIS WATCH UP IS THAT PREVIOUS RAINFALL...WHICH WAS
LOCALLY HEAVIER IN SOME AREAS...WILL ENABLE FOR LESS ABSORPTION WITH
RAINS TODAY AND THEREFORE MORE RUNOFF...MORE EASILY CONTRIBUTING
TO FLOODING POTENTIAL...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS.

RAIN WILL COME TO AN END BY WEDNESDAY EVENING...HOWEVER NO
SIGNIFICANT PRECIPITATION IS EXPECTED WEST OF NYC. EAST OF
NYC...RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF INCH.
HIGHER AMOUNTS MAY BE LIKELY ACROSS THE EXTREME EASTERN PORTION OF
THE CWA...MAINLY THE TWIN FORKS AND NEW LONDON COUNTY IN CT.
RAINFALL AMOUNTS THERE COULD REACH THREE QUARTERS OF AN INCH.

NO RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THE END OF THE
WEEK. SATURDAY THROUGH SUNDAY A COUPLE OF TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ006>008-
     010>012.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ078>081.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JC/JM
LONG TERM...MET
AVIATION...IRD
MARINE...JC/JM/MET
HYDROLOGY...JM/MET
Hazardous weather outlook, Jul 15, 2:07 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT TUE JUL 15 2014

CTZ007-008-011-012-NYZ078>081-161000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
207 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-161000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
207 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-010-161000-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
207 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
207 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-161000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
207 PM EDT TUE JUL 15 2014

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 15, 10:09 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1009 AM EDT TUE JUL 15 2014

NYZ078>081-151700-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1009 AM EDT TUE JUL 15 2014

PATCHY DENSE FOG...WITH THE VISIBILITY BEING LOCALLY REDUCED TO
ONE QUARTER OF A MILE OR LESS...WILL EXIST OVER THE AREA INTO
EARLY THIS AFTERNOON.

IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE
PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED.
Special weather statement, Jul 15, 1:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
102 PM EDT TUE JUL 15 2014

CTZ005-NYZ068-070-151730-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
102 PM EDT TUE JUL 15 2014

...DEVELOPING THUNDERSTORMS APPROACHING DANBURY...

AT 1259 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
RAPIDLY DEVELOPING NEAR RIDGEFIELD...OR 7 MILES SOUTH OF
BREWSTER...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR DANBURY BY 120 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4155 7345 4150 7343 4152 7339 4150 7337
      4149 7337 4148 7333 4146 7330 4145 7330
      4144 7328 4123 7361 4127 7367 4157 7348

JST
Special weather statement, Jul 15, 1:20 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
120 PM EDT TUE JUL 15 2014

NJZ006-104>108-NYZ072-074-075-176-178-151745-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-WESTERN ESSEX-WESTERN UNION-
120 PM EDT TUE JUL 15 2014

...DEVELOPING THUNDERSTORMS APPROACHING THE NEW YORK CITY AND NEWARK
METRO AREAS...

AT 112 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
RAPIDLY DEVELOPING OVER CENTRAL NEW JERSEY MOVING NORTHEAST AT 30
MPH.

THESE STORMS WILL MOVE INTO NEWARK AND STATEN ISLAND BY 2 PM AND
INTO MANHATTAN AROUND 230 PM.

VERY HEAVY RAIN...THAT COULD CAUSE PONDING OF WATER ON ROADWAYS AND
FLOODING OF POOR DRAINAGE AREAS...IS LIKELY WITH THESE STORMS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION.

LAT...LON 4054 7426 4056 7422 4060 7422 4059 7446
      4066 7441 4065 7445 4067 7447 4075 7437
      4085 7403 4079 7388 4080 7385 4077 7375
      4061 7381 4054 7393 4057 7393 4057 7401
      4059 7401 4061 7405 4052 7413 4049 7425

JST
Special weather statement, Jul 15, 2:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
227 PM EDT TUE JUL 15 2014

NYZ075-176>179-151915-
KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN
NASSAU-SOUTHERN QUEENS-
227 PM EDT TUE JUL 15 2014

...DEVELOPING THUNDERSTORMS WILL IMPACT KINGS (BROOKLYN)...NASSAU AND
QUEENS COUNTIES...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES EAST OF ROCKAWAY
BEACH...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR ATLANTIC BEACH BY 235 PM.
  NEAR CEDARHURST BY 240 PM.
  NEAR VALLEY STREAM BY 245 PM.
  NEAR LYNBROOK BY 250 PM.
  NEAR BALDWIN BY 255 PM.
  NEAR HEMPSTEAD BY 300 PM.

GUSTY WINDS UP TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH
THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4057 7393 4059 7399 4067 7390 4078 7376
      4083 7372 4082 7371 4086 7369 4072 7343
      4058 7361 4058 7373 4059 7378 4055 7391

JCP
Special weather statement, Jul 15, 2:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT TUE JUL 15 2014

NJZ006-104-NYZ070>073-151930-
BRONX-EASTERN BERGEN-HUDSON-NEW YORK (MANHATTAN)-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-
233 PM EDT TUE JUL 15 2014

...THUNDERSTORMS OVER THE BRONX...HUDSON...MANHATTAN...SOUTHEASTERN
BERGEN AND WESTCHESTER COUNTIES...

AT 231 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
RAPIDLY DEVELOPING NEAR RIDGEFIELD MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4077 7405 4084 7408 4098 7395 4100 7391
      4100 7390 4102 7389 4112 7372 4111 7371
      4109 7372 4105 7369 4098 7365 4079 7398

JST

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:31 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester119 min
Jul 14, 9:37 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Jul 14, 10:28 PM EDTAreal Flood AdvisoryOKXKings, Queens2 hr
Jul 14, 10:40 PM EDTSpecial Marine WarningOKX65 min
Jul 15, 12:29 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk61 min
Jul 15, 4:11 AM EDTSmall Craft Advisory for Hazardous SeasOKX26 hr
Jul 15, 1:20 PM EDTSpecial Weather StatementOKXKings, New York, Queens, Richmond25 min
Jul 15, 2:12 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond3 hr
Jul 15, 2:27 PM EDTSpecial Weather StatementOKXNassau, Queens48 min
Jul 15, 2:33 PM EDTSpecial Weather StatementOKXBronx57 min
Jul 15, 2:40 PM EDTFlash Flood WarningOKXWestchester3 hr
Jul 15, 2:52 PM EDTSevere Thunderstorm WarningOKXNassau23 min
Jul 15, 3:14 PM EDTSpecial Weather StatementOKXNassau46 min
Jul 15, 3:20 PM EDTSpecial Marine WarningOKX25 min
Jul 15, 3:26 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jul 15, 3:39 PM EDTSpecial Weather StatementOKXNassau51 min
Jul 15, 4:01 PM EDTSevere Thunderstorm WarningOKXSuffolk29 min
Jul 15, 4:23 PM EDTSpecial Weather StatementOKXSuffolk37 min
Jul 15, 4:35 PM EDTSpecial Marine WarningOKX25 min
Jul 15, 5:30 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond45 min
Jul 15, 6:19 PM EDTSpecial Marine WarningOKX56 min
Jul 15, 6:24 PM EDTMarine Dense Fog AdvisoryOKX6 hr
Jul 15, 6:56 PM EDTSpecial Weather StatementOKXNassau64 min
Jul 15, 7:17 PM EDTFlash Flood WarningOKXKings, Nassau, Queens3 hr
Jul 15, 7:53 PM EDTAreal Flood AdvisoryOKXSuffolk112 min
Jul 15, 7:59 PM EDTSpecial Marine WarningOKX31 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.